Wisconsin, 2008

Tornadoes and Hail in Wisconsin, May 25, 2008

May 25, 2008 · NWS MPX · 44 events in 6 counties and zones

A cold front was the catalyst for numerous reports of severe weather on this date.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A cold front was the catalyst for numerous reports of severe weather on this date.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 25, 5:49 AM CST, 10 hours 27 minutes earlier.

Area forecast discussion, May 25, 5:49 AM CST, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 AM CDT SUN MAY 25 2008

.DISCUSSION...
FORECAST CONCERN NEAR TERM IS SEVERE CONVECTIVE POTENTIAL.
SCATTERED CONVECTION EXITING EASTERN CWA NOW...TIED INTO THE
INFLUX OF INSTABILITY/K INDEX GRADIENT MOVING EAST. 06Z MODELS
TREND REDEVELOPMENT OVER SOUTHWEST MN...AHEAD OF WARM FRONT BY 12Z
TODAY...THEN TRACK IT NORTHEAST TOWARD EC MN BY 18Z. 00Z 4KM NMM
WRF REFLECTIVITY DEVELOPED THE ACTIVITY TO THE SOUTHWEST BUT ROAD
IT EAST ALONG THE MN IA BORDER IN THE MORNING...WITH VERY LITTLE
REDEVELOPMENT WITH FROPA. WILL CONTINUE CURRENT TREND OF SEVERE
POTENTIAL INCREASING BY NOON OVER THE AREA. THIS WOULD BE ELEVATED
HAIL THREAT. STRATUS DEVELOPED AHEAD OF WARM FRONT/DEVELOP SFC LOW
REFLECTION TO THE SOUTHWEST OF THE AREA. THIS WILL BE HARD PRESSED
TO BURN OFF...ESPECIALLY TO THE EAST...AHEAD OF SURFACE BOUNDARY.
WILL HAVE VERY UNSTABLE AIRMASS IN PLACE AS FRONT RIDES EAST...IF
BREAKS IN THE LOW CLOUDS DEVELOP. RIGHT ENTRANCE REGION OF UPPER
LEVEL JET WILL BE OVER THE MN REGION AND COMBINED WITH ASCENT
GIVEN BY THE HEIGHT FALLS AS NRN PLAINS LOW SHIFTS EWD SHOULD BE
ENOUGH TO GENERATE SCT CONVECTION ALONG BOUNDARY. WILL HAVE TO
WATCH ANY ATTENDANT MID LEVEL SHORT WAVE...WILL AFFECT TIMING OF
SEVERE CONVECTION. WILL CONTINUE SEVERE WEATHER TREND FOR THE
AFTERNOON AND EARLY EVENING HOURS FROM CENTRAL MN TO WC WI. LARGE
HAIL AND STRONG WINDS WILL BE MAIN THREATS...ALTHOUGH AN ISOLATED
TORNADO WILL BE POSSIBLE...MAINLY OVER WC WI LATE AFTERNOON/EVENING.
MAIN ACTIVITY SHOULD BE EXITING INTO WI AFTER 00Z MON. SHOULD SEE
GOOD WARMING AS LOW CLOUDS CLEAR WITH SFC BOUNDARY. WILL CONTINUE
THE 80-85F TEMPERATURES TO THE SOUTHWEST.

AFTER THAT...FRONT SAGS SOUTH OF THE AREA FOR MONDAY. STILL SLGT
CHANCE POPS IN WRAPAROUND COLD AIR OVER THE NORTHEAST CWA.
OTHERWISE...COOLER AND DRY THROUGH WEDNESDAY. COULD SEE SOME FROST
POTENTIAL NORTHEAST CWA. MENTIONED SOME PATCHY FROST FOR NOW.
WARMER AIR RETURNS FOR THURSDAY ON THE BACKSIDE OF THE COLD
SURFACE HIGH. COULD SEE CLOUDS LIFTING INTO WESTERN MN THU
AFTERNOON...WITH SOME LIGHT SHOWERS POSSIBLE. POPS STILL LOW SO
WILL LEAVE GOING TREND OF POPS THURSDAY NIGHT.

&&

.AVIATION.../12Z TAF ISSUANCE/

LOW LEVEL STRATUS HAS PUSHED UP FROM IOWA OVER MOST OF MINNESOTA
TAF SITES IN ADVANCE OF A SURFACE TROUGH OVER THE EASTERN DAKOTAS.
THE 11-3.9 MICRON SPLIT WINDOW CHANNEL SHOWS THIS EXPANDING AREA
OF STRATUS FAIRLY WELL. STILL...SHRF OUTPUT SHOWS EXPLOSIVER CAPE
GROWTH AFTER 18Z TODAY OVER EASTERN MN INTO WESTERN WISCONSIN SO
STRONG TO SEVERE CONVECTION APPEARS LIKELY. WE HIT KEAU EXTRA HARD
WITH LESSER CONVECTIVE INTENSITY FOR SITES FURTHER WEST.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, May 25, 12:19 PM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
119 PM CDT SUN MAY 25 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
261830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
119 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL..INTO SOUTH
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON AND
EVENING. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE FOUND
GENERALLY EAST OF A LINE FROM ST MICHAEL TO NEW ULM. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST AND SOUTH
CENTRAL MINNESOTA BETWEEN 3 PM AND 4 PM AND MOVE EAST ACROSS THE
REMAINDER OF THE AREA THROUGH EARLY EVENING. LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE...ALONG WITH A FEW TORNADOES...
ESPECIALLY OVER WEST CENTRAL WISCONSIN DURING THE LATE AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS RETURN TO THE FORECAST THURSDAY AND CONTINUE INTO
SUNDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING.

TRH

In the hours before

Local storm report, May 25, 3:44 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
444 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             1 NE ST MICHAEL         45.22N 93.64W
05/25/2008  M2.00 INCH       WRIGHT             MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, May 25, 3:55 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     4 SW BLAINE             45.13N 93.27W
05/25/2008                   ANOKA              MN   TRAINED SPOTTER

            LARGE TREES DOWN, HWY 47 AND HWY 118

&&

CARLYON
Local storm report, May 25, 3:56 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             2 ENE BUFFALO           45.19N 93.83W
05/25/2008  M0.88 INCH       WRIGHT             MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, May 25, 4:01 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
501 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             2 NE ANNANDALE          45.28N 94.10W
05/25/2008  M2.00 INCH       WRIGHT             MN   TRAINED SPOTTER

0350 PM     HAIL             4 SSE SILVER CREEK      45.26N 93.91W
05/25/2008  M3.00 INCH       WRIGHT             MN   TRAINED SPOTTER

            REPORTED 3.5 INCH HAIL. MUCH HOUSING DAMAGE.

&&

CARLYON
Local storm report, May 25, 4:10 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
510 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             5 SW CLEARWATER         45.37N 94.13W
05/25/2008  M0.75 INCH       STEARNS            MN   TRAINED SPOTTER

0454 PM     HAIL             1 S FOREST LAKE         45.26N 92.98W
05/25/2008  M1.00 INCH       WASHINGTON         MN   TRAINED SPOTTER

0451 PM     HAIL             HAM LAKE                45.26N 93.20W
05/25/2008  M1.25 INCH       ANOKA              MN   TRAINED SPOTTER

0500 PM     HAIL             5 E BLAINE              45.18N 93.11W
05/25/2008  M2.00 INCH       ANOKA              MN   TRAINED SPOTTER

0446 PM     TSTM WND DMG     3 SSW BLAINE            45.12N 93.24W
05/25/2008                   ANOKA              MN   TRAINED SPOTTER

            13 INCH DIAMETER TREES DOWN.

&&

CARLYON
Local storm report, May 25, 4:11 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
511 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             3 WNW STANCHFIELD       45.70N 93.24W
05/25/2008  M1.00 INCH       ISANTI             MN   TRAINED SPOTTER

&&

CARLYON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

34 hail, 7 thunderstorm wind, 3 tornado. Local standard time, as filed.

Tornado, St. Croix

When
May 25, 4:16 PM CST to 4:17 PM CST
Where
St. Croix County, 7.13 mi NW of Somerset to 7.01 mi NNW of Somerset
Rating
EF0
Path length
0.92 mi
Path width
50 yd
Continued into
Polk, Wi (MPX)
Reported by
NWS Storm Survey
Coordinates
45.204, -92.764

A tornado touched down in the northern city limits of Marine on St. Croix of Washington County in Minnesota, crossed through St. Croix County of Wisconsin, then dissipated in Polk County, Wisconsin. A damage survey found scattered trees down in St. Croix County.

Hail, Polk

When
May 25, 4:16 PM CST
Where
Polk County, Osceola Muni Arpt
Measured
0.75 in hail
Reported by
Airplane Pilot
Coordinates
45.320, -92.700

Tornado, Polk

When
May 25, 4:17 PM CST to 4:18 PM CST
Where
Polk County, 3.61 mi SW of East Farmington to 3.48 mi SW of East Farmington
Rating
EF0
Path length
0.14 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
45.210, -92.747

A tornado touched down in the northern city limits of Marine on St. Croix of Washington County in Minnesota, crossed through St. Croix County of Wisconsin, then dissipated in Polk County, Wisconsin. A damage survey found scattered trees down in St. Croix County.

Thunderstorm Wind, Polk

When
May 25, 4:20 PM CST to 4:45 PM CST
Where
Polk County, Horse Creek to 2.8 mi S of Clear Lake
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
45.270, -92.580

Scattered trees down, including some on roads. Several sheds damaged.

Thunderstorm Wind, St. Croix

When
May 25, 4:25 PM CST
Where
St. Croix County, 0.85 mi SE of Star Prairie
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.190, -92.520

Siding blown off shed and wrapped around tree trunk. Several trees toppled.

Hail, Polk

When
May 25, 4:30 PM CST
Where
Polk County, 2.63 mi SSE of Lykens
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.396, -92.446

At the intersection of Highways 8 and 46.

Thunderstorm Wind, St. Croix

When
May 25, 4:40 PM CST to 4:50 PM CST
Where
St. Croix County, 0.37 mi NW of Deer Park to 6.56 mi NE of Forest
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
45.184, -92.385

Scattered trees down, top off silo, shingles off a few roofs, sheds and outbuildings damaged.

Hail, Polk

When
May 25, 4:45 PM CST
Where
Polk County, Clayton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.330, -92.170

Hail, Polk

When
May 25, 4:45 PM CST
Where
Polk County, Clayton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.330, -92.170

Thunderstorm Wind, Barron

When
May 25, 4:50 PM CST to 5:05 PM CST
Where
Barron County, 1.77 mi SW of Reeve to 0.52 mi E of Dallas
Measured
60 kt (69 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
45.211, -92.154

Uprooted and blown down trees. Barn down, roof partially off pole barn, few sheds and outbuildings down, trailer camper overturned.

Thunderstorm Wind, Dunn

When
May 25, 4:50 PM CST to 5:00 PM CST
Where
Dunn County, 1.2 mi W of Graytown to Ridgeland
Measured
60 kt (69 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
45.203, -92.154

Scattered trees down. Few sheds and outbuildings down.

Tornado, Dunn

When
May 25, 4:55 PM CST to 5:00 PM CST
Where
Dunn County, 1.06 mi SSE of Graytown to 3.43 mi E of Graytown
Rating
EF0
Path length
3.51 mi
Path width
50 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
45.185, -92.125

Numerous trees were toppled, along with damage to a few barns, silos, and outbuildings.

Hail, St. Croix

When
May 25, 5:00 PM CST
Where
St. Croix County, Star Prairie
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
45.200, -92.530

Hail, St. Croix

When
May 25, 5:00 PM CST to 5:04 PM CST
Where
St. Croix County, New Richmond Arpt
Measured
2.5 in hail
Reported by
Airplane Pilot
Coordinates
45.150, -92.530

Hail, St. Croix

When
May 25, 5:00 PM CST
Where
St. Croix County, Somerset
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
45.120, -92.680

Hail, St. Croix

When
May 25, 5:02 PM CST
Where
St. Croix County, 1.38 mi S of Star Prairie
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.180, -92.530

Hail, Barron

When
May 25, 5:05 PM CST
Where
Barron County, 2.39 mi SW of Dallas
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
45.230, -91.860

Hail, St. Croix

When
May 25, 5:06 PM CST
Where
St. Croix County, 0.49 mi W of New Richmond
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
45.120, -92.540

Hail, St. Croix

When
May 25, 5:06 PM CST
Where
St. Croix County, 1.19 mi NW of New Richmond
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.130, -92.550

Hail, St. Croix

When
May 25, 5:10 PM CST
Where
St. Croix County, 2.13 mi SSW of Erin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.040, -92.430

Hail, Barron

When
May 25, 5:16 PM CST
Where
Barron County, 3.23 mi WSW of Chetek
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.280, -91.710

Hail, St. Croix

When
May 25, 5:18 PM CST
Where
St. Croix County, 1.76 mi NE of Cylon
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
45.136, -92.323

At Highway 64 and 240th St.

Hail, Barron

When
May 25, 5:20 PM CST
Where
Barron County, 2 mi S of Chetek
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.271, -91.650

Hail, St. Croix

When
May 25, 5:22 PM CST
Where
St. Croix County, 1.47 mi NNE of Emerald
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
45.100, -92.260

Hail, St. Croix

When
May 25, 5:24 PM CST
Where
St. Croix County, 3.45 mi N of Glenwood City
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.120, -92.170

Hail, Dunn

When
May 25, 5:28 PM CST
Where
Dunn County, 2.13 mi NNE of Downing
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
45.080, -92.120

Hail, Dunn

When
May 25, 5:42 PM CST
Where
Dunn County, 4.86 mi NE of Wheeler
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
45.100, -91.850

Hail, St. Croix

When
May 25, 5:42 PM CST
Where
St. Croix County, 8 mi S of Glenwood City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.954, -92.170

Hail, Dunn

When
May 25, 5:50 PM CST
Where
Dunn County, 0.85 mi NE of Colfax
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
45.010, -91.710

Hail, Dunn

When
May 25, 5:55 PM CST
Where
Dunn County, 1.2 mi NW of Cedar Falls
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
44.940, -91.900

Hail, Chippewa

When
May 25, 5:55 PM CST
Where
Chippewa County, 2.7 mi NW of Albertville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
44.974, -91.644

Hail, Chippewa

When
May 25, 5:55 PM CST
Where
Chippewa County, 3.59 mi NNW of Albertville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.000, -91.620

Hail, Chippewa

When
May 25, 6:05 PM CST
Where
Chippewa County, 0.85 mi NW of Tilden
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
45.010, -91.440

Hail, Dunn

When
May 25, 6:08 PM CST
Where
Dunn County, Downsville
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
44.770, -91.930

Thunderstorm Wind, Chippewa

When
May 25, 6:10 PM CST
Where
Chippewa County, 0.85 mi NW of Chippewa Falls
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.940, -91.390

Large trees down. Twelve inch diameter and larger. Large trees damaged garage. Total of 15 trees toppled.

Hail, Dunn

When
May 25, 6:20 PM CST to 6:22 PM CST
Where
Dunn County, 5 mi SW of Elk Mound
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.819, -91.752

Hail, Eau Claire

When
May 25, 6:30 PM CST
Where
Eau Claire County, 2.08 mi ESE of Shawtown
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.790, -91.490

Hail, Eau Claire

When
May 25, 6:35 PM CST
Where
Eau Claire County, 7 mi S of Eau Claire
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.719, -91.480

Hail, Eau Claire

When
May 25, 6:37 PM CST
Where
Eau Claire County, 0.49 mi W of Eau Claire
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.820, -91.490

Hail, Chippewa

When
May 25, 6:40 PM CST
Where
Chippewa County, 2.5 mi W of Stanley
Measured
0.75 in hail
Reported by
Public
Coordinates
44.970, -90.981

Thunderstorm Wind, Chippewa

When
May 25, 6:40 PM CST
Where
Chippewa County, 2.5 mi W of Stanley
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
44.970, -90.981

Eighteen inch tree limb severed. Wooden swing set, decorative windmill, small decorative playhouse destroyed.

Hail, Eau Claire

When
May 25, 6:45 PM CST
Where
Eau Claire County, 3.7 mi SW of Cleghorn
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.640, -91.470

Hail, Eau Claire

When
May 25, 6:45 PM CST
Where
Eau Claire County, 4.17 mi N of Brackett
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.760, -91.360

Hail, Eau Claire

When
May 25, 6:51 PM CST to 6:57 PM CST
Where
Eau Claire County, Augusta
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
44.680, -91.120

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2008Every state in 2008This day in weather historyThe tornado archive for Wisconsin, 2008Warnings in Wisconsin, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109458, 110178, 109461, 110183, 101774, 101006, 110182, 105704, 107560, 101775, 110186, 107697, 101009, 101015, 105251, 101011, 101022, 101023, 101039, 101049, 101048, 101040, 101041, 101767, 101044, 101046, 101050, 110187, 101051, 101080, 101081, 101083, 101771, 101084, 101777, 105703, 101770, 105702, 101768, 105233, and more.